Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Countable network weight
and multiplication of Borel sets

Authors: D. H. Fremlin, R. A. Johnson and E. Wajch
Journal: Proc. Amer. Math. Soc. 124 (1996), 2897-2903
MSC (1991): Primary 54H05, 28A05
MathSciNet review: 1343692
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A space $X$ Borel multiplies with a space $Y$ if each Borel set of $X\times Y$ is a member of the $\sigma $-algebra in $X\times Y$ generated by Borel rectangles. We show that a regular space $X$ Borel multiplies with every regular space if and only if $X$ has a countable network. We give an example of a Hausdorff space with a countable network which fails to Borel multiply with any non-separable metric space. In passing, we obtain a characterization of those spaces which Borel multiply with the space of countable ordinals, and an internal necessary and sufficient condition for $X$ to Borel multiply with every metric space.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54H05, 28A05

Retrieve articles in all journals with MSC (1991): 54H05, 28A05

Additional Information

D. H. Fremlin
Affiliation: Department of Mathematics, Essex University, Colchester C04 3SQ, England

R. A. Johnson
Affiliation: Department of Mathematics, Washington State University, Pullman, Washington 99164

E. Wajch
Affiliation: Institute of Mathematics, University of Łódź, S. Banacha 22, 90-238 Łódź, Poland

Keywords: Borel set, product $\sigma $-algebra, countable network, hereditary separability, hereditary Lindel\"{o}f property, metric space, countable ordinals
Received by editor(s): February 21, 1995
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1996 American Mathematical Society